A dirac-type theorem for 3-uniform hypergraphs

Vojtěch Rödl, Andrzej Ruciński, E. Szemerédi

Research output: Contribution to journalArticle

104 Citations (Scopus)

Abstract

A Hamiltonian cycle in a 3-uniform hypergraph is a cyclic ordering of the vertices in which every three consecutive vertices form an edge. In this paper we prove an approximate and asymptotic version of an analogue of Dirac's celebrated theorem for graphs: for each γ>0 there exists n0 such that every 3-uniform hypergraph on $n\geq n_0$ vertices, in which each pair of vertices belongs to at least $(1/2+\gamma)n$ edges, contains a Hamiltonian cycle.

Original languageEnglish
Pages (from-to)229-251
Number of pages23
JournalCombinatorics Probability and Computing
Volume15
Issue number1-2
DOIs
Publication statusPublished - Jan 2006

Fingerprint

Hamiltonians
Uniform Hypergraph
Hamiltonian circuit
Paul Adrien Maurice Dirac
Theorem
Consecutive
Analogue
Graph in graph theory

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computational Theory and Mathematics
  • Mathematics(all)
  • Discrete Mathematics and Combinatorics
  • Statistics and Probability

Cite this

A dirac-type theorem for 3-uniform hypergraphs. / Rödl, Vojtěch; Ruciński, Andrzej; Szemerédi, E.

In: Combinatorics Probability and Computing, Vol. 15, No. 1-2, 01.2006, p. 229-251.

Research output: Contribution to journalArticle

Rödl, Vojtěch ; Ruciński, Andrzej ; Szemerédi, E. / A dirac-type theorem for 3-uniform hypergraphs. In: Combinatorics Probability and Computing. 2006 ; Vol. 15, No. 1-2. pp. 229-251.
@article{a62bc26cc1714af7a9047315054bc927,
title = "A dirac-type theorem for 3-uniform hypergraphs",
abstract = "A Hamiltonian cycle in a 3-uniform hypergraph is a cyclic ordering of the vertices in which every three consecutive vertices form an edge. In this paper we prove an approximate and asymptotic version of an analogue of Dirac's celebrated theorem for graphs: for each γ>0 there exists n0 such that every 3-uniform hypergraph on $n\geq n_0$ vertices, in which each pair of vertices belongs to at least $(1/2+\gamma)n$ edges, contains a Hamiltonian cycle.",
author = "Vojtěch R{\"o}dl and Andrzej Ruciński and E. Szemer{\'e}di",
year = "2006",
month = "1",
doi = "10.1017/S0963548305007042",
language = "English",
volume = "15",
pages = "229--251",
journal = "Combinatorics Probability and Computing",
issn = "0963-5483",
publisher = "Cambridge University Press",
number = "1-2",

}

TY - JOUR

T1 - A dirac-type theorem for 3-uniform hypergraphs

AU - Rödl, Vojtěch

AU - Ruciński, Andrzej

AU - Szemerédi, E.

PY - 2006/1

Y1 - 2006/1

N2 - A Hamiltonian cycle in a 3-uniform hypergraph is a cyclic ordering of the vertices in which every three consecutive vertices form an edge. In this paper we prove an approximate and asymptotic version of an analogue of Dirac's celebrated theorem for graphs: for each γ>0 there exists n0 such that every 3-uniform hypergraph on $n\geq n_0$ vertices, in which each pair of vertices belongs to at least $(1/2+\gamma)n$ edges, contains a Hamiltonian cycle.

AB - A Hamiltonian cycle in a 3-uniform hypergraph is a cyclic ordering of the vertices in which every three consecutive vertices form an edge. In this paper we prove an approximate and asymptotic version of an analogue of Dirac's celebrated theorem for graphs: for each γ>0 there exists n0 such that every 3-uniform hypergraph on $n\geq n_0$ vertices, in which each pair of vertices belongs to at least $(1/2+\gamma)n$ edges, contains a Hamiltonian cycle.

UR - http://www.scopus.com/inward/record.url?scp=29744437708&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=29744437708&partnerID=8YFLogxK

U2 - 10.1017/S0963548305007042

DO - 10.1017/S0963548305007042

M3 - Article

AN - SCOPUS:29744437708

VL - 15

SP - 229

EP - 251

JO - Combinatorics Probability and Computing

JF - Combinatorics Probability and Computing

SN - 0963-5483

IS - 1-2

ER -